Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 98, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 18, 2012, 3:48 PM CST. It took effect at Dec 20, 2012, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 3:48 PM CST (21:48 UTC)
- In effect from
- Dec 20, 2012, 12:00 AM CST
- Expired
- Dec 20, 2012, 9:25 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
534 WHUS73 KMKX 182148 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CST TUE DEC 18 2012 ...STRONG WINDS THURSDAY INTO FRIDAY... .LOW PRESSURE WILL RAPIDLY DEEPEN AS IT MOVES FROM MISSOURI INTO THE GREAT LAKES FROM WEDNESDAY NIGHT INTO FRIDAY. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY...AS THE LOW MOVES ACROSS LOWER MICHIGAN AND THE CENTRAL GREAT LAKES. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED LATER WEDNESDAY NIGHT AND THURSDAY MORNING...WITH GALE FORCE WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. HIGH WAVES ARE EXPECTED TOWARD AND OVER THE OPEN WATERS DURING THIS TIME. LMZ643>646-190600- /O.NEW.KMKX.SC.Y.0098.121220T0600Z-121220T1800Z/ /O.UPG.KMKX.GL.A.0008.121220T1800Z-121221T1800Z/ /O.NEW.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST THURSDAY... ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST WINDS 15 TO 25 KNOTS LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. WINDS BACKING NORTHWEST AND INCREASING TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WAVES: BUILDING TO 5 TO 10 FEET WEDNESDAY NIGHT INTO THURSDAY. WAVES OF 4 TO 9 FEET LINGER THROUGH FRIDAY...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
143 WHUS73 KMKX 190956 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 AM CST WED DEC 19 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE WILL RAPIDLY DEEPEN AS IT MOVES FROM MISSOURI INTO THE GREAT LAKES TONIGHT INTO FRIDAY. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY...AS THE LOW MOVES ACROSS LOWER MICHIGAN AND THE CENTRAL GREAT LAKES. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED LATER TONIGHT AND THURSDAY MORNING...WITH GALE FORCE WINDS LIKELY THURSDAY AFTERNOON INTO FRIDAY MORNING. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATER FROM THURSDAY NIGHT INTO FRIDAY DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-191800- /O.CON.KMKX.SC.Y.0098.121220T0600Z-121220T1800Z/ /O.CON.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 AM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER TONIGHT AND LINGER INTO THURSDAY MORNING...WITH GUSTS TO 30 KNOTS. THE WINDS WILL BACK TO THE NORTHWEST AND INCREASING TO GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WAVES: BUILDING TO 4 TO 8 FEET LATER TONIGHT...FURTHER INCREASING TO 8 TO 12 FEET ON THURSDAY. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
400 WHUS73 KMKX 191600 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 AM CST WED DEC 19 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE WILL RAPIDLY DEEPEN AS IT MOVES FROM MISSOURI INTO THE GREAT LAKES TONIGHT INTO FRIDAY. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY...AS THE LOW MOVES ACROSS LOWER MICHIGAN AND THE CENTRAL GREAT LAKES. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED LATER TONIGHT AND THURSDAY MORNING...WITH GALE FORCE WINDS LIKELY THURSDAY AFTERNOON INTO FRIDAY MORNING. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATER FROM THURSDAY NIGHT INTO FRIDAY...DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-200000- /O.CON.KMKX.SC.Y.0098.121220T0600Z-121220T1800Z/ /O.CON.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1000 AM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER TONIGHT AND LINGER INTO THURSDAY MORNING...WITH GUSTS TO 30 KNOTS. THE WINDS WILL BACK TO THE NORTHWEST AND INCREASING TO GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WAVES: BUILDING TO 4 TO 8 FEET LATER TONIGHT...FURTHER INCREASING TO 8 TO 12 FEET ON THURSDAY. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
562 WHUS73 KMKX 192202 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 PM CST WED DEC 19 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE WILL RAPIDLY DEEPEN AS IT MOVES FROM THE SOUTHERN PLAINS INTO THE GREAT LAKES TONIGHT INTO FRIDAY. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED LATE THURSDAY AFTERNOON INTO FRIDAY...AS THE LOW MOVES ACROSS LOWER MICHIGAN AND THE CENTRAL GREAT LAKES. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED LATER TONIGHT AND THURSDAY MORNING...WITH GALE FORCE WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATER FROM THURSDAY NIGHT INTO FRIDAY...DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-200615- /O.CON.KMKX.SC.Y.0098.121220T0600Z-121220T1800Z/ /O.CON.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER TONIGHT AND LINGER INTO THURSDAY MORNING...WITH GUSTS TO 30 KNOTS. THE WINDS WILL BACK TO THE NORTHWEST AND INCREASING TO GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WAVES: BUILDING TO 5 TO 10 FEET LATER TONIGHT...FURTHER INCREASING TO 8 TO 14 FEET ON THURSDAY INTO FRIDAY MORNING. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
096 WHUS73 KMKX 200436 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1036 PM CST WED DEC 19 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE IS RAPIDLY DEEPENING AS IT MOVES FROM SOUTHEAST KANSAS INTO THE GREAT LAKES TONIGHT INTO FRIDAY. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED LATE THURSDAY AFTERNOON INTO FRIDAY...AS THE LOW MOVES ACROSS LOWER MICHIGAN AND THE CENTRAL GREAT LAKES. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED FROM LATE TONIGHT THROUGH THURSDAY MORNING...WITH GALE FORCE WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATER FROM THURSDAY NIGHT INTO FRIDAY...DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-201245- /O.CON.KMKX.SC.Y.0098.121220T0600Z-121220T1800Z/ /O.CON.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1036 PM CST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * WINDS: EAST WINDS 15 TO 25 KNOTS LATE TONIGHT INTO THURSDAY MORNING...WITH GUSTS TO 30 KNOTS. THE WINDS WILL BACK TO THE NORTHWEST AND INCREASING TO GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WAVES: BUILDING TO 5 TO 10 FEET LATER TONIGHT...FURTHER INCREASING TO 8 TO 14 FEET ON THURSDAY INTO FRIDAY MORNING. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
391 WHUS73 KMKX 201110 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 510 AM CST THU DEC 20 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE IS RAPIDLY DEEPENING AS IT MOVES FROM NORTHEAST MISSOURI TO THE CHICAGO AREA BY THIS AFTERNOON. THE LOW WILL THEN CROSS SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN TONIGHT. HE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED LATE THIS AFTERNOON INTO FRIDAY AS NORTHWEST WINDS AND COLDER AIR POUR INTO THE AREA. WINDS WILL INCREASE THIS MORNING...WITH GALE FORCE WINDS THIS AFTERNOON INTO FRIDAY MORNING. WINDS WILL APPROACH STORM FORCE TOWARD OPEN WATERS. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATER FROM TONIGHT INTO FRIDAY...DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-201800- /O.CON.KMKX.SC.Y.0098.000000T0000Z-121220T1800Z/ /O.CON.KMKX.GL.W.0019.121220T1800Z-121221T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 510 AM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: EAST WINDS 15 TO 30 KNOTS THIS MORNING. THE WINDS WILL BACK TO THE NORTHWEST AND INCREASE TO GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * WAVES: 8 TO 12 FEET TODAY THROUGH FRIDAY...BUT UP TO 16 FEET SOUTH OF WIND POINT. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
030 WHUS73 KMKX 201525 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 AM CST THU DEC 20 2012 ...SIGNIFICANT WINTER STORM TO AFFECT LAKE MICHIGAN... .LOW PRESSURE WILL CONTINUE TO RAPIDLY DEEPEN AS IT MOVES FROM WEST CENTRAL ILLINOIS TO THE CHICAGO AREA THIS AFTERNOON. THE LOW WILL THEN CROSS SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN TONIGHT. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED LATE THIS AFTERNOON INTO FRIDAY...AS NORTHWEST WINDS AND COLDER AIR POUR INTO THE AREA. GALE FORCE WINDS ARE EXPECTED LATE THIS MORNING INTO FRIDAY MORNING. WINDS WILL APPROACH STORM FORCE TOWARD OPEN WATERS. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATERS FROM TONIGHT INTO FRIDAY...DUE TO THE STRONG OFFSHORE WINDS. LMZ643>646-202330- /O.CAN.KMKX.SC.Y.0098.000000T0000Z-121220T1800Z/ /O.EXT.KMKX.GL.W.0019.121220T1525Z-121222T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 AM CST THU DEC 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST FRIDAY. * WINDS: EAST GALES TO 35 KNOTS THIS MORNING...BACKING TO THE NORTHWEST AND INCREASING TO GALES TO 40 KNOTS...WITH GUSTS TO 45 KNOTS...FROM LATE THIS AFTERNOON THROUGH FRIDAY. * WAVES: 8 TO 12 FEET TODAY THROUGH FRIDAY...BUT UP TO 14 FEET SOUTH OF WIND POINT LATER TONIGHT AND FRIDAY MORNING. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:37 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 18, 3:37 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CST TUE DEC 18 2012
...UPDATED TO INCLUDE SHORT TERM/AVIATION/MARINE DISCUSSIONS...
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.
COMPACT SHORT WAVE LOCATED UPSTREAM OVER SOUTH CENTRAL SODAK AND
BURST OF LOW LEVEL WARM AIR ADVECTION AHEAD OF IT WILL TAKE AIM AT
SRN WI TODAY. WEAK LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI
FROM LATE MRNG THRU THE AFTN WITH 850-700MB FRONTOGENETICAL FORCING
BRIEFLY AFFECTING SRN CWA. THIS BRIEF 2-4 HOUR PERIOD OF ENHANCED
FORCING OCCURS IN DENDRITIC GROWTH ZONE. THICKNESS AND ROEBBER
SNOW-LIQUID TECHNIQUES FAVOR SNOW RATIOS AROUND 13 TO 1 WHILE COBB
LEANING TOWARD LOWER NUMBERS. QPF OF A HUNDREDTH IN THE NORTH TO
AROUND 0.08 IN PARTS OF CENTRAL AND SOUTH SHOULD RESULT IN SNOW
AMOUNTS UP TO AROUND 1.0 INCH. HOWEVER TEMPS WL BE A FEW DEGREES
ABOVE FREEZING SO SOME PARTIAL MELTING EXPCD. NEVER THE
LESS...LIKELY TO BE SOME SLUSHY ACCUMULATIONS ON THE PAVEMENT. LOW
LEVEL THERMAL STRUCTURE FAVORS MOSTLY -SN ONCE PRECIP BEGINS...BUT
MILDER LAKE MI MAY RESULT IN A MIX IN THE FAR EAST. MIX ALSO
POSSIBLE IN THE FAR SOUTH.
FORCING RAPIDLY MOVES OFF TO THE EAST FROM LATE AFTN THRU EARLY
EVE...LEAVING BEHIND CLOUDY SKIES AND LIGHT WINDS.
.WEDNESDAY NIGHT INTO THURSDAY NIGHT...FORECAST CONFIDENCE IS
HIGH.
THERE IS NOW VERY LITTLE DOUBT THAT SOUTHERN WISCONSIN WILL BE HIT
BY A MAJOR SNOW STORM DURING THIS PERIOD. WE ARE UPGRADING TO A
WINTER STORM WARNING FOR ALL BUT THE SOUTHEAST 3 COUNTIES OF OUR
FORECAST AREA. I/LL BE PUTTING THOSE 3 SE COUNTIES INTO A WINTER
STORM WATCH FOR THE POTENTIAL OF 4 OR A LITTLE MORE INCHES AT THE END
OF THE STORM...COMBINED WITH WINDS GUSTING TO 40 MPH.
NO NEED TO GO OVER THE GORY DETAILS OF ALL THE FAVORABLE
OMEGA/FRONTOGENESIS/WARM ADVECTION/MOISTURE PARAMATERS. THIS IS A
CLASSIC STORM AND IT HAS IT ALL. THE COLLECTION OF SURFACE LOW
TRACKS FROM THE NUMEROUS MODELS HAVE FINALLY COME INTO A TIGHTER
CONSENSUS SOLUTION. RIGHT NOW...THE LOW TRACKS FROM AROUND CENTRAL
MISSOURI AT MIDNIGHT WEDNESDAY NIGHT...TO THE SOUTHERN TIP OF LAKE
MICHIGAN BY NOON ON THURSDAY...THEN NORTHEAST FROM THERE. THAT IS
AN IDEAL TRACK FOR HEAVY SNOW ACROSS SOUTHERN WISCONSIN...BUT
IT WILL CAUSE MORE OF A MIX...OR ALL RAIN FOR A TIME...IN THE
MILWAUKEE AREA.
PRECIPITABLE WATER VALUES RANGE FROM .5 INCH ALONG OUR WESTERN
FORECAST BOUNDARY TO .75 INCH IN THE SOUTHEAST. VERY HIGH.
THE BIGGEST CHALLENGE WILL BE TRYING TO DETERMINE THE
RAIN/SNOW/MIX AREA. COUPLE THIS WITH A RAPIDLY INTENSIFYING
LOW...NAILING THE EXACT AREA AND TIMING IS VERY DIFFICULT.
THE CONVECTIVE SIGNALS ARE STRONG AND I HAVE INCLUDED ISOLATED
THUNDER WEDNESDAY NIGHT INTO THURSDAY MORNING...THUNDER SNOW.
SNOW ACCUMULATION RATES COULD HIT 2 TO 3 INCHES PER HOUR. THE
SNOW BAND OF HIGHEST ACCUMULATION WILL RUN FROM FOND DU
LAC...THROUGH MADISON...TO DARLINGTON. 10 TO 16 INCHES AS A MAX IN
SOME AREAS IS VERY POSSIBLE.
WINDS...THESE WILL BE A HUGE PROBLEM THURSDAY AFTERNOON. AS THE
LOW BEGINS TO MOVE PAST SOUTHERN LAKE MICHIGAN...THEY/LL SWING
AROUND TO THE NORTHWEST AND BLOW 20 TO 30 MPH WITH GUSTS TO 40 MPH
AT TIMES. THIS RAISES BIG CONCERNS ABOUT BLIZZARD CONDITIONS
THURSDAY AFTERNOON INTO THURSDAY NIGHT...MAINLY ACROSS OUR WESTERN
FORECAST AREA. THE EASTERN AREAS WILL PROBABLY SEE A WETTER SNOW
AND ONE NOT PRONE TO BLOW AROUND. A BLIZZARD IS DEFINED AS
SUSTAINED OR FREQUENT GUSTS TO 35 MPH OR MORE ALONG WITH 1/4 MILE
VSBY FOR 3 HOURS OR MORE.
WE WILL HANDLE THE BLIZZARD ISSUE WITH A BLIZZARD WATCH THAT GOES
INTO EFFECT THURSDAY AT NOON. WE/LL START WITH A WINTER STORM
WARNING...THEN OVERLAY THAT WITH THE POTENTIAL FOR A BLIZZARD
UPGRADE USING THE BLIZZARD WATCH. THIS IS RATHER UNCHARTERED
TERRITORY WITH RESPECT TO HOW WE/VE HANDLED HEADLINES IN THE PAST.
IT MIGHT BE A LEARNING EXPERIENCE...
LOOK FOR THINGS TO GRADUALLY IMPROVE FROM WEST TO EAST LATE
THURSDAY AFTERNOON THROUGH THE EVENING. WINDS WILL BE A
PROBLEM...ESPECIALLY EAST THROUGH THURSDAY NIGHT.
.FRIDAY AND BEYOND...FORECAST CONFIDENCE IS HIGH.
A VERY QUIET AND COLD PERIOD WITH HIGH PRESSURE. IT SHOULD BE
NOTED THAT THE GFS AND THE ECMWF ARE HINTING AT ANOTHER SNOW STORM
AROUND MID WEEK NEXT WEEK...
&&
.AVIATION/00Z TAFS/...EXPECT LIGHT SOUTHWEST FLOW IN THE LOW LEVELS
TO CARRY MVFR CIGS INTO ERN TAF SITES THIS MRNG. OTRW...EXPC MVFR
CIGS OR LOWER FOR MOST OF THIS TAF PERIOD WITH LIKELY PERIOD OF -SN
TO AFFECT TAF SITES FROM LATE MRNG THRU THE AFTN. VSBYS IN -SN
COULD LOWER TO LESS THAN 1SM FOR A TIME. THERE IS ALSO A SMALL
CHANCE FOR -RA MIXED WITH THE -SN NEAR LAKE MI. SLUSHY
ACCUMULATIONS UNDER AN INCH MAY BUILD UP ON RUNWAYS THIS AFTN
DESPITE TEMPS A FEW DEGREES ABV FREEZING. -SN WL END FROM WEST TO
EAST LATER THIS AFTN AND EARLY EVE..WITH LINGERING MVFR CIGS TNGT.
&&
.MARINE...ALL GUIDANCE IN AGREEMENT ON RAPIDLY STRENGTHENING LOW
PRESSURE MOVING FROM MISSOURI INTO LOWER MI FROM WED NGT THRU THU.
LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES ACROSS LOWER MI
LATER THU INTO FRI MRNG. THIS WILL RESULT IN TIGHT PRESSURE
GRADIENT ACROSS LAKE MI WITH GUSTS LOOKING LIKELY TO REACH GALE
FORCE FROM THU AFTN INTO FRI...WITH STORM FORCE GUSTS POSSIBLE IN
THE OPEN WATERS. WL BE ISSUING GALE WATCH FROM LATER THU INTO FRI
AFTN. WINDS AND WAVES LIKELY TO REACH SMALL CRAFT ADVISORY LEVELS
AS LOW PRESSURE APPROACHES WED NIGHT INTO THU MRNG.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 6 PM WEDNESDAY TO NOON CST THURSDAY
FOR WIZ046-047-056-057-062-063-067-068.
BLIZZARD WATCH THURSDAY AFTERNOON FOR WIZ046-047-056-057-062-063-
067-068.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ056-
057-063-069.
WINTER STORM WARNING FROM MIDNIGHT WEDNESDAY NIGHT TO MIDNIGHT
CST THURSDAY NIGHT FOR WIZ052-059-060-064-065-069-070.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR
WIZ058>060-064>066-070>072.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR WIZ066-071-072.
WINTER STORM WARNING FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST
THURSDAY FOR WIZ051-058.
BLIZZARD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR WIZ051-058.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST
THURSDAY FOR LMZ643>646.
GALE WARNING FROM NOON THURSDAY TO NOON CST FRIDAY FOR
LMZ643>646.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD
WEDNESDAY NIGHT THROUGH TUESDAY...DAVISHazardous weather outlook, Dec 18, 3:30 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST TUE DEC 18 2012 WIZ046-047-051-052-056>060-062>072-191030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM. EXPECT THE SNOW OVER THE SOUTHEAST TO EXIT BEFORE 6 PM. SOME ROADS ARE SNOW COVERED AND SLIPPERY AND AS THE SUN SETS...WET ROADS COULD BEGIN TO ICE UP. MOTORISTS ARE URGED TO USE CAUTION OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MAJOR WINTER STORM WILL HIT THE AREA WEDNESDAY NIGHT INTO THURSDAY EVENING. TOTAL ACCUMULATIONS COULD REACH 10 TO 16 INCHES IN SOME AREAS...ALONG A LINE STRETCHING FROM DARLINGTON...THROUGH MADISON TO FOND DU LAC. WARMER AIR IN THE SOUTHEAST WILL KEEP AMOUNTS MUCH LOWER. STRONG WINDS ON THE BACK SIDE OF THE STORM THURSDAY AFTERNOON WILL BRING BLIZZARD OR NEAR BLIZZARD CONDITIONS TO SOME AREAS. TRAVEL WILL BECOME DIFFICULT TO IMPOSSIBLE. SEE OUR WINTER WEATHER PAGES AT WEATHER.GOV/MKX FOR FORECASTS AND DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS...HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-191030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAPIDLY DEEPENING LOW PRESSURE WILL BRING STRONG WINDS AND HIGH WAVES TO SOUTHERN LAKE MICHIGAN FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A GALE WARNING HAS BEEN ISSUED FOR THIS PERIOD. A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS. WWW.WEATHER.GOV/MKX DAVIS
In the hours before
Local storm report, Dec 18, 2:57 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM SNOW OCONOMOWOC 43.11N 88.50W
12/18/2012 M1.2 INCH WAUKESHA WI TRAINED SPOTTER
SNOWFALL IN THE LAST 2 HOURS. VISIBILITY WAS LESS THAN A
HALF A MILE.
0255 PM SNOW BROWN DEER 43.17N 87.97W
12/18/2012 M1.8 INCH MILWAUKEE WI BROADCAST MEDIA
&&
BROOKSLocal storm report, Dec 18, 3:00 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW 3 W BEAVER DAM 43.46N 88.90W
12/18/2012 M3.3 INCH DODGE WI TRAINED SPOTTER
STORM TOTAL.
&&
BROOKSLocal storm report, Dec 18, 3:15 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM SNOW 2 SW OCONOMOWOC 43.09N 88.53W
12/18/2012 M1.8 INCH WAUKESHA WI NWS EMPLOYEE
&&
MARQUARDTLocal storm report, Dec 18, 3:42 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM SNOW DELAFIELD 43.07N 88.39W
12/18/2012 E1.2 INCH WAUKESHA WI PUBLIC
1.2 INCHES ON GRASSY AREAS...A QUARTER INCH ON PAVED
AREAS.
0309 PM SNOW JANESVILLE 42.68N 89.02W
12/18/2012 E1.0 INCH ROCK WI PUBLIC
ONE INCH ON GRASS AND CARS. WET ROADWAYS.
0311 PM SNOW 1 NE MCFARLAND 43.03N 89.28W
12/18/2012 E0.8 INCH DANE WI PUBLIC
0315 PM SNOW 1 E MADISON 43.08N 89.36W
12/18/2012 E0.5 INCH DANE WI PUBLIC
MEASURED ON GRASS.
0315 PM SNOW 1 S NEW BERLIN 42.96N 88.13W
12/18/2012 M1.5 INCH WAUKESHA WI TRAINED SPOTTER
MEASURED ON GRASS. SNOW STILL FALLING. VISIBLITY 3 MILES.
0316 PM SNOW MIDDLETON 43.10N 89.51W
12/18/2012 E1.0 INCH DANE WI PUBLIC
MEASURED ON GRASS.
&&
BROOKSLocal storm report, Dec 18, 3:46 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM SNOW WEST BEND 43.42N 88.18W
12/18/2012 M2.0 INCH WASHINGTON WI TRAINED SPOTTER
TWO INCHES OF SNOWFALL OVER THE PAST 4 HOURS. ROADS ARE
SNOW COVERED AND SLIPPERY.
0300 PM SNOW WEST ALLIS 43.01N 88.03W
12/18/2012 M1.0 INCH MILWAUKEE WI TRAINED SPOTTER
HEAVY WET SNOW...UNTREATED ROADS ARE ICY. ONE INCH OF
SNOWFALL OVER THE PAST 3 HOURS.
&&
BROOKSLocal storm report, Dec 18, 3:48 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CST TUE DEC 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM SNOW EDGERTON 42.84N 89.07W
12/18/2012 M1.0 INCH ROCK WI TRAINED SPOTTER
FREEZING DRIZZLE ON ELEVATED SURFACES.
&&
BROOKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:48 AM CST | Gale Watch | MKX | 12 hr | |
| Dec 18, 10:41 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 7 hr |
| Dec 18, 3:47 PM CST | Blizzard Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 4 more | 12 hr |
| Dec 18, 3:47 PM CST | Winter Storm Watch | MKX | Kenosha, Milwaukee, Racine | 12 hr |
| Dec 18, 3:47 PM CST | Winter Storm Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 57 hr |
| Dec 18, 3:48 PM CST | Gale Warning | MKX | 71 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.